Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 19, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at May 20, 2022, 9:22 AM CDT for Cameron County, Kenedy County, Willacy County, Texas. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2022, 9:22 AM CDT (14:22 UTC)
- Expired
- May 20, 2022, 8:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 2.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2236 J/kg
- Mixed-layer CIN
- -412 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
900 WWUS74 KBRO 201422 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 922 AM CDT Fri May 20 2022 TXZ251-254-255-351-354-355-451-454-455-202230- /O.NEW.KBRO.WI.Y.0019.220520T1422Z-220521T0100Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Kenedy- Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island- Cameron Island- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, Laguna Vista, South Padre Island, and Boca Chica Beach 922 AM CDT Fri May 20 2022 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Kenedy, Willacy, and Cameron Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Move light and moderate weight items...such as patio furniture...empty trash cans...and portable basketball posts...indoors. && $$ Castillo
2 follow-up statements
760 WWUS74 KBRO 202029 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 329 PM CDT Fri May 20 2022 TXZ251-254-255-351-354-355-451-454-455-210100- /O.CON.KBRO.WI.Y.0019.000000T0000Z-220521T0100Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Kenedy- Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island- Cameron Island- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, Laguna Vista, South Padre Island, and Boca Chica Beach 329 PM CDT Fri May 20 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Kenedy, Willacy, and Cameron Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
257 WWUS74 KBRO 210054 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 754 PM CDT Fri May 20 2022 TXZ251-254-255-351-354-355-451-454-455-210200- /O.EXP.KBRO.WI.Y.0019.000000T0000Z-220521T0100Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Kenedy- Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island- Cameron Island- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, Laguna Vista, South Padre Island, and Boca Chica Beach 754 PM CDT Fri May 20 2022 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... Breezy conditions will continue to decrease through the evening, thus the Wind Advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at May 20, 6:29 AM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, May 20, 6:29 AM CDT, 2 hours 53 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
629 AM CDT Fri May 20 2022
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...MVFR ceilings are impacting all three Rio Grande
Valley TAF sites this morning, but they are expected to mix out
and become VFR by mid morning. Moderate southeast winds will
strengthen during the day to become windy with sustained winds
near 20 knots, gusting up to near 30 knots at times. Will need to
monitor for the potential for LLWS with the low level jet this
morning, but for now, wind speeds at the surface seem
sufficiently high to leave it out of the TAFs. Winds will drop
slightly overnight tonight, but remain moderate and MVFR ceilings
will develop once again. Haze will also continue to impact BRO
through most of the period.
&&
.PREV DISCUSSION... /issued 408 AM CDT Fri May 20 2022/
SHORT TERM (Now through Saturday): Mid level ridging will remain
stretched across northeast Mexico into the northwest Gulf through
the short term in the short term. Subsidence, along with dry air
aloft, will help keep Deep South Texas generally hot and dry into
the weekend. However, a weak shortwave will approach Deep South
Texas from the west this evening and bring a non-zero chance of rain
to the area, but have capped PoPs around 10 percent due to the
strong convective cap.
Low pressure over the Texas Panhandle will help to tighten the local
pressure gradient, which combined with the diurnal thermal low just
west of the area, will bring breezy to windy conditions through the
short term...with the windier conditions expected today as the low
level jet at 925 mb is expected to reach near 45 knots. As some of
that gets mixed down to the surface, winds are expected to reach 20
to 25 mph with gusts to 30 mph...and should stay just shy of Wind
Advisory criteria. The strongest winds will generally be along the I-
69E/US 77 corridor and along the coast.
As dew points gradually increase, heat indices will reach the triple
digits for nearly all of Deep South Texas (excluding the immediate
coast) today, and will be even higher across most of the region on
Saturday. Thankfully, a dry line is expected to nudge its way into
the Rio Grande Plains this afternoon, which will drop dew points
behind this feature even while the ambient temperatures climb into
the 105 to 109 degree range, which will keep heat indices below Heat
Advisory criteria today. However, Heat Advisories may be needed for
a few hours on Saturday afternoon as a southwesterly flow aloft
helps temperatures to climb and dew points remain elevated. Even
though relative humidity values will drop into the teens behind the
dry line today, winds will also drop off behind this feature,
helping to minimize any fire weather concerns.
Highs today will be warmer than yesterday with mid 80s on the coast,
low to mid 90s in the Lower Valley, and triple digits across the Rio
Grande Plains and the Brush Country. Overnight, lows will only dip
into the mid to upper 70s. On Saturday, highs will be similar to
today.
Persistent moderate to strong south-southeasterly winds through the
later part of the week into the weekend will increase wave heights
and the wave period, therefore the rip current risk will be high at
the lower Texas coastal beaches. And with the strong southerly
component of these waves, the south-to-north longshore current will
also likely strengthen. A Rip Current Statement is in effect for
today through Saturday. With the potential for these hazardous
currents, use caution if entering the surf and always try to swim at
beaches with lifeguards. Astronomical tides are running a little
higher this week, potentially narrowing already narrow beaches a
couple of hours before and after high tide near 11 AM today.
LONG TERM (Saturday Night through Thursday): Unsettled weather
will occur during this period. Deeper available moisture, daytime
heating, the brief approach of a weak cold front, the passage of a
series of disturbances in the middle layers of the atmosphere, and
the approach and passage of a deeper 500 mb trough through the
Lone Star State will all combine to produce a sustained threat of
showers and thunderstorms. Mainly scattered convection is forecast,
and the persistent threat of precipitation with increased cloud
cover will keep temperatures closer to near normal values Monday
through Thursday after well above normal temperatures on Sunday.
MARINE (Now through Saturday): With persistent moderate to
strong south-southeasterly winds into the weekend, seas will
gradually build and marine conditions will remain hazardous. A
combination of SCEC and SCA conditions are expected through most
most of the period, with periodic Small Craft Advisories likely
needed. A Small Craft Advisory is in effect for the lower Texas
Gulf waters tonight and will likely be extended through the day
and expanded to include the Laguna.
Saturday Night through Thursday: Breezy to strong winds and
moderate to rough seas are expected along the Lower Texas Coast
during this period. Small Craft Exercise Caution and/or Small
Craft Advisory are likely to be needed daily.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 92 79 94 77 / 0 0 0 0
BROWNSVILLE 94 80 96 80 / 0 10 0 0
HARLINGEN 96 78 97 77 / 0 10 0 0
MCALLEN 100 79 100 78 / 0 10 0 0
RIO GRANDE CITY 105 77 104 78 / 0 10 0 0
SOUTH PADRE ISLAND 83 79 84 79 / 0 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through Saturday evening for TXZ451-454-
455.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ130-132-
135.
Small Craft Advisory until 7 PM CDT this evening for GMZ150-155-
170-175.
&&
This product is also available on the web at:
https://weather.gov/rgv
Aviation Update...69-FarrisHazardous weather outlook, May 20, 4:36 AM CDT, 4 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 436 AM CDT Fri May 20 2022 TXZ248>255-351-353>355-451-454-455-210945- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo- Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island- Cameron Island- 436 AM CDT Fri May 20 2022 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a high risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. .DAYS TWO THROUGH SEVEN...Saturday through Thursday An elevated risk of rip currents is possible at the local beaches through the entire period. Heat Advisories may be needed on Saturday and Sunday as heat indices from 110 to 113 degrees are possible across portions of the Rio Grande Plains and Upper Rio Grande Valley. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-210945- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 436 AM CDT Fri May 20 2022 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect for the lower Texas Gulf Waters (0-60 NM) now until 7 PM tonight. A Small Craft Advisory is in effect for the Laguna Madre from 7 AM until 7 PM tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Small Craft Advisories are possible Saturday through Tuesday due to strong south to southeast winds and elevated seas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 5:05 AM CDT | Rip Current Statement | BRO | Cameron, Kenedy, Willacy | 4 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.